Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 65, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 16, 2010, 7:25 AM CDT for Val Verde County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2010, 7:25 AM CDT (12:25 UTC)
- Expired
- May 16, 2010, 8:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 93 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2324 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
425 WUUS54 KEWX 161225 SVREWX TXC465-161315- /O.NEW.KEWX.SV.W.0065.100516T1225Z-100516T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 725 AM CDT SUN MAY 16 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAL VERDE COUNTY... * UNTIL 815 AM CDT. * AT 722 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF LOMA ALTA...AND MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE LOMA ALTA. LAT...LON 3022 10072 2960 10073 2975 10105 2993 10104 TIME...MOT...LOC 1225Z 272DEG 18KT 2984 10094 $$
1 follow-up statement
850 WWUS54 KEWX 161308 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 808 AM CDT SUN MAY 16 2010 TXC465-161317- /O.EXP.KEWX.SV.W.0065.000000T0000Z-100516T1315Z/ VAL VERDE TX- 808 AM CDT SUN MAY 16 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VAL VERDE COUNTY WILL EXPIRE AT 815 AM CDT... AT 807 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETERMINED THAT THE SEVERE THUNDERSTORM OVER EASTERN VAL VERDE COUNTY WAS ON THE DOWNTREND AND LIKELY NO LONGER SEVERE. SMALL HAIL IS STILL POSSIBLE WITH THIS STORM NEAR LOMA ALTA. LAT...LON 3022 10072 2960 10073 2975 10105 2993 10104 TIME...MOT...LOC 1307Z 272DEG 18KT 2983 10070 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:55 AM CDT, 30 minutes earlier.
Area forecast discussion, May 16, 6:55 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 655 AM CDT SUN MAY 16 2010 .AVIATION... CURRENTLY SEEING VFR CIGS ACROSS THE REGION AND EXPECT THAT TO CONTINUE. SCATTERED SHRA/TSRA WILL CONTINUE ACROSS THE WEST THROUGH 16Z. WITH DISTURBANCES EXPECTED TO CROSS THE REGION FROM WEST TO EAST TODAY AND TONIGHT ADDITIONAL SHRA/TSRA WILL DEVELOP OVER THE REMAINDER OF THE AREA THROUGH 04Z. WINDS ARE CALM TO LIGHT EAST AND EXPECT THIS TO CONTINUE. AFTER 15Z KDRT WILL SEE SE WIND 10 TO 15 KTS AND I-35 SITES WILL HAVE AN E/SE WIND 5 TO 10 KTS. CIGS WILL BECOME MVFR AFTER 06Z TONIGHT AND CONTINUE THROUGH 14-16Z MON. IF SHRA/TSRA IMPACT TERMINAL SITES WILL SEE LOW MVFR AND BRIEF IFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 406 AM CDT SUN MAY 16 2010/ DISCUSSION... AN UPPER LEVEL TROUGH MOVING EAST ACROSS WESTERN TEXAS AND A SURFACE BOUNDARY FROM THE DAVIS MOUNTAINS TO THE HILL COUNTRY IS GENERATING SOME SHOWERS AND THUNDERSTORMS FROM THE BIG BEND TO THE EDWARDS PLATEAU TO THE SERRANIAS DEL BURRO MOUNTAINS OF MEXICO. THE UPPER LEVEL TROUGH WILL MOVE ACROSS TEXAS TODAY WHILE SURFACE BOUNDARY REMAINS QUASISTATIONARY. HAVE KEPT CHANCE POPS FOR TODAY. CONVECTIVE PARAMETERS SHOW SOME STORMS MAY BE STRONG TO SEVERE. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. MODELS STILL CONTINUE THEIR LACK OF CONSENSUS WITH SOME SHOWING A LACK OF CONSISTENCY FOR THE UPCOMING WEEK. FAVOR THE WETTER ECMWF BASED ON LAST FEW DAYS. A COUPLE OF UPPER LEVEL SHORT-WAVES WILL MOVE ACROSS THE SOUTHERN TIER OF STATES, THE FIRST LATE MONDAY INTO TUESDAY AND THE OTHER THURSDAY INTO EARLY FRIDAY. SURFACE BOUNDARIES MAY PERSIST FROM THE PREVIOUS DAYS CONVECTION. WILL KEEP MAINLY SLIGHT CHANCE POPS MONDAY THROUGH FRIDAY, EXCEPT FOR CHANCE POPS MONDAY NIGHT OUT WEST WHERE BETTER LIFT AND MOISTURE WILL DEVELOP. SOME STORMS MAY BECOME STRONG TO SEVERE, ESPECIALLY OUT WEST. GUIDANCE TEMPERATURES AND HPC QPF SEEM REASONABLE WITH ONLY A FEW MINOR ADJUSTMENTS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 93 68 90 70 / 20 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 65 91 66 89 68 / 20 20 20 20 20 NEW BRAUNFELS MUNI AIRPORT 67 92 67 91 69 / 20 20 20 20 20 BURNET MUNI AIRPORT 66 88 67 88 68 / 20 20 20 20 20 DEL RIO INTL AIRPORT 72 89 71 89 71 / 20 20 40 20 20 GEORGETOWN MUNI AIRPORT 65 88 67 88 68 / 20 20 20 20 20 HONDO MUNI AIRPORT 68 91 69 90 69 / 20 20 30 20 20 SAN MARCOS MUNI AIRPORT 67 91 68 90 69 / 20 20 20 20 20 LA GRANGE - FAYETTE REGIONAL 67 90 68 88 69 / 20 20 20 30 20 SAN ANTONIO INTL AIRPORT 69 90 70 90 70 / 20 20 20 20 20 STINSON MUNI AIRPORT 69 91 70 91 69 / 20 20 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/10/PM
Hazardous weather outlook, May 16, 5:03 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 503 AM CDT SUN MAY 16 2010 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 503 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION THROUGH TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL WILL BE THE GREATEST THREAT FROM THUNDERSTORMS TODAY AND TONIGHT. THIS RAINFALL OVER ALREADY SATURATED GROUND MAY CAUSE LOCALIZED FLOODING OF CREEKS... STREAMS...POOR DRAINAGE AREAS AND LOW WATER CROSSINGS. ISOLATED RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A DRIER PATTERN WILL DEVELOP AND CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:17 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 43 min |
| May 15, 7:26 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 29 min |
| May 16, 3:28 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| May 16, 4:14 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| May 16, 4:28 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 16, 5:54 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 51 min |
| May 16, 6:05 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 16, 7:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| May 16, 9:17 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| May 16, 10:26 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 16, 11:23 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.